Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 99, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 20, 2004, 5:36 PM CDT for Vernon Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2004, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 20, 2004, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 202236
SVRLCH
LAC115-202330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CDT FRI AUG 20 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA.
* UNTIL 630 PM CDT.
* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF ANACOCO...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
ANACOCO BY 550 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3128 9349 3115 9344 3121 9320 3134 9324
3129 9341
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:21 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 20, 2:21 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 221 PM CDT FRI AUG 20 2004 GREATER COVERAGE ON THE CONVECTIVE ACTIVITY THIS AFTN ACROSS LA. WEAK S/W CURRENTLY MVG THROUGH NORTH-CENTRAL TX/OK HAS AIDED IN DEVELOPING SHRA/TSRA LATE THIS MORNING AND THIS ACTIVITY SHOULD DISSIPATE QUICKLY AFTER SUNSET THIS EVENING. LINGERING ENERGY FROM S/W UP NORTH WILL MEAN KEEPING SCT POPS IN THE FCST THOUGH. WILL GO WITH 40 PERCENT NORTH AND 30 SOUTH FOR NOW. NEAR STATIONARY FRONT RUNS DOWN THROUGH E OK AND INTO CNTRL TX AND HELPING TO PROVIDE A FOCUS FOR ACTIVITY ALONG WITH UPR LVL FEATURES. THE FRONT WILL TRY TO PUSH A LITTLE FURTHER SOUTH...BUT DOUBT IT WILL MAKE IT MUCH FURTHER SOUTH THAN EXTREME NORTHERN LA BEFORE IT SLOWLY WASHES OUT BY SATURDAY EVNG. THIS LOSS IN FOCUS COMBINED WITH SLIGHTLY DRIER AIR MVG IN ASSOCIATED WITH UPR LVL RIDGE IN THE CNTRL GULF WILL ALLOW FOR LOWER POPS BEGINNING SATURDAY NIGHT. ALL S/WS THAT WILL BE MVG THROUGH THE RELATIVELY ZONAL FLOW OVER THE AREA SEEM TO MOVE WELL NORTH OF US AND THEREFORE NO PARTICULAR DAY NEXT WEEK LOOKS BETTER THAN OTHER FOR POPS. WILL STICK WITH 30 PERCENT COVERAGE THROUGHOUT THE WEEK. THE MAJOR PATTERN CHANGE WILL BEGIN TOWARDS THE END OF THE WEEK/WEEKEND WHEN HIGH PRESSURE RIDGE WILL BUILD INTO THE EASTERN US. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 90 75 90 / 30 40 10 30 BPT 77 91 75 92 / 30 40 10 30 AEX 74 89 73 91 / 40 50 20 40 LFT 75 90 74 90 / 30 40 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MCNATT
Hazardous weather outlook, Aug 20, 4:00 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 400 AM CDT FRI AUG 20 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 400 AM CDT FRI AUG 20 2004 .DAY ONE...TODAY AND TONIGHT... A SERIES OF UPPER LEVEL DISTURBANCES WILL PROVIDE THE FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERAL MORE UPPER LEVEL DISTURBANCES WILL CONTINUE TO PROVIDE THE FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY. BY SUNDAY INTO NEXT WEEK...THE PRECIPITATION COVERAGE WILL SLOWLY RETURN TO NORMAL...AS THE UPPER AIR TROF WILL GRADUALLY BE REPLACED BY THE BERMUDA HIGH. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. DML
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.